MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 5052 WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 5052 WASHER/DISINFECTOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee was attempting to remove an obstructed rack from inside the amsco 5052 washer/disinfector chamber, when the door came down and contacted the employees hand.The employee sought and received medical treatment.
 
Additional Manufacturer Narrative
User facility personnel stated that the employee had retrieved items from the rack and pushed the rack back into the washer's chamber and pressed the "close door" button.The unit then displayed alarm #29 unload door obstruction.The employee observed the alarm and proceeded to resolve the obstruction subsequently causing the washer door to come down and contact her hand.A steris service technician inspected the amsco 5052 washer/disinfector and found no issues with the function or operation of the unit.No service repairs were required and the amsco 5052 washer/disinfector was returned to service.The operator manual states, "personal injury and/or equipment damage hazard: "if an obstruction is present in the wash chamber door, door safety bar will detect obstruction and door will automatically stop from closing.Wait until door is fully open before removing obstruction" and "if an obstruction occurs and that the chamber door is not fully open, press emergency stop pushbutton prior to removing obstruction." during the steris technician's inspection of the amsco 5052 washer/disinfector, it was found that the unit had displayed "door safety test required" earlier in the week prior to the reported event.User facility personnel did not perform the door safety test and proceeded to utilize the unit.Following the reported event and the steris service technician's inspection, the user facility's biomed performed the door safety test and confirmed the unit to be operational.The steris service technician counseled user facility personnel on the importance of following safety operating procedures and routine maintenance.No additional issues have been reported.

Brand Name
AMSCO 5052 WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key17747174
Report Number9680353-2023-00034
Device Sequence Number14866370
Product Code MEC
UDI-Device Identifier00724995192976
UDI-Public00724995192976
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown